| Model Number |
SA60AT |
| Medical Device Problem Codes |
Break (1069); Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A health care professional reported that during surgery, during the lens injection process for the implant, it is identified that the haptic got stuck in the injector and fractures, which was why the lens must be removed and a new assembly must be performed to complete the surgical procedure.Additional information was requested and received stating that the surgery was completed on the same day.There was no patient harm.
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.Two photos were provided.The first photo was of a clear single-piece lens on a textured surface.There appeared to be viscoelastic on the lens.It was difficult to see due to textured background.One haptic was broken-gusset area, broken haptic not pictured.The second haptic was broken at the distal tip, broken portion not pictured.The optic appears to have been cut from the edge across the center, typical of a removal.The second photo was of the carton endcap, label end.The label indicates the qualified cartridge for the lens as a company (c).A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The account indicated the use of a non-qualified company (d) cartridge with a qualified handpiece and non-qualified viscoelastic.The product was not returned.Based on the provide photos one haptic was broken.The root cause for the broken haptic appears to be related to a failure to follow the ifu.A non-qualified cartridge and viscoelastic were indicated.The correct cartridge is provided on the carton label and lens case label.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The lens was returned positioned incorrectly posterior side up in the lens case.Solution was dried on the lens.One haptic was broken from the gusset area (not returned).The other haptic was broken at the distal tip (not returned).The optic was cut from the edge across the center, typical of a removal.The provided photo matches the returned sample.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The account indicated the use of a non-qualified company cartridge with a qualified handpiece and non-qualified viscoelastic.The reported broken haptic was observed.The root cause for the broken haptic appears to be related to a failure to follow the ifu.A non-qualified cartridge and viscoelastic were indicated.The correct cartridge is provided on the carton label and lens case label.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).